Academic Journals Database
Disseminating quality controlled scientific knowledge

Adaptive correction of deterministic models to produce accurate probabilistic forecasts

Author(s): P. J. Smith | K. Beven | A. Weerts | D. Leedal

Journal: Hydrology and Earth System Sciences Discussions
ISSN 1812-2108

Volume: 9;
Issue: 1;
Start page: 595;
Date: 2012;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

This paper considers the correction of deterministic forecasts given by a flood forecasting model. A stochastic correction based on the evolution of an adaptive, multiplicative, gain is presented. A number of models for the evolution of the gain are considered and the quality of the resulting probabilistic forecasts assessed. The techniques presented offer, in certain situations, an effective and computationally efficient method for providing probabilistic forecasts based on existing flood forecasting system output.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?